MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120208
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization to the internal mammary artery, the delivery of a 2mm x 8cm galaxy g3 xsft hel coil (glx120208, 30666658) was performed, but the complaint product behaved as if it was unraveled in the exselsior 1018 microcatheter (mc).The complaint product was replaced with another equivalent one.A continuous flush was done.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, e1, e3, g3, g6, h2, h3, h6 and h10.Section b5: additional information received indicated that the coil became unraveled during advancement through the mc.No excessive force was used at any time.No resistance/friction was encountered.There was no blood flow restriction/reduction as a result of the event.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.There were procedural delays due to the event.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a coil embolization to the internal mammary artery, the delivery of a 2mm x 8cm galaxy g3 xsft hel coil (glx120208, 30666658) was performed, but the complaint product behaved as if it was unraveled in the exselsior 1018 microcatheter (mc).The complaint product was replaced with another equivalent one.A continuous flush was done.Additional information received indicated that the coil became unraveled during advancement through the mc.No excessive force was used at any time.No resistance/friction was encountered.There was no blood flow restriction/reduction as a result of the event.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.There were procedural delays due to the event.A non-sterile galaxy g3 xsft hel 2mm x 8cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the introducer was returned separated from the unit.No other damages were found.A microscopic inspection revealed that the distal outer sheath had been softened indicating that the resistance heating coil had been heated and the detachment process was initiated.The embolic coil was not returned for evaluation.A manufacturing record evaluation was performed for the finished device 30666658 number, and no non-conformances related to the malfunction were identified.The customer complaint regarding a coil stretched was not able to be evaluated since the coil was not returned for evaluation.Coil stretching is a known potential issue associated with using the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.It is possible that clinical and procedural factors, including device manipulation, may have contributed to the reported failure.The coil detachment was not initially reported in the complaint, and the exact time when this condition occur could not conclusively determined.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: pulling the exposed microcoil through the rhv grommet may damage the coil.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT HEL 2MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15326899
Report Number3008114965-2022-00578
Device Sequence Number5141124
Product Code KRD
UDI-Device Identifier10886704077763
UDI-Public10886704077763
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberGLX120208
Device Catalogue NumberGLX120208
Device Lot Number30666658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/08/2022
10/03/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date09/26/2022
10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXSELSIOR 1018 MICROCATHETER
Patient SexUnknown